Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 19, 2013, 6:14 PM CDT for 5 counties in Iowa. It was in force for 46 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 6:14 PM CDT (23:14 UTC)
- Expired
- May 19, 2013, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Adair County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 42 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:30 PM CDT | TSTM WND DMG | 1 W Earlham, IA | TREES AND POWERLINES DOWN WEST OF EARLHAM. 2 TO 3 POLLS SNAPPED. SHED BLOWN OVER WITH ABOUT 30 SMALL PIECES OF ROOF SPREAD ACROSS FIELD. TIME ESTIMATED BY RADAR |
| May 19, 6:30 PM CDT | TSTM WND DMG | Earlham, IA | TRAILER PARK SOUTHWEST SIDE OF TOWN. ONE UNIT WITH ROOF MISSING. 6-8 UNITS DAMAGED. MULTIPLE TREE LIMBS DOWN AND ON ROOFS. |
| May 19, 6:30 PM CDT | TSTM WND DMG | Wsw Earlham, IA | TRAILER PARK WEST TO SOUTHWEST PART OF EARLHAM WITH 6 TO 8 UNITS DAMAGED AND ONE UNIT ROOF MISSING. MULTIPLE TREES DOWN THROUGHOUT TOWN. TIME ESTIMATED BY RADAR. |
| May 19, 6:30 PM CDT | TORNADO | 2 W Earlham, IA | CONFIRMED TORNADO ON GROUND WEST OF EARLHAM |
| May 19, 6:32 PM CDT | TSTM WND DMG | Redfield, IA | SEVERAL 6 TO 8 INCH DIAMETER TREE LIMBS DOWN NEAR THE HIGH SCHOOL. TIME ESTIMATED BY RADAR |
| May 19, 6:38 PM CDT | TSTM WND DMG | 1 W Earlham, IA | SEMI BLOWN OVER |
| May 19, 6:38 PM CDT | TSTM WND GST 60 | Adel, IA | PEA TO SMALL MARBLE SIZE HAIL |
| May 19, 6:40 PM CDT | HAIL 1 | Adel, IA | QUARTER SIZED HAIL, ZERO VISIBILITY AND STRONG WIND TAKING DOWN NUMEROUS TREE LIMBS. |
| May 19, 6:41 PM CDT | TORNADO | 2 S Adel, IA | LOOKING NORTHWEST OFF OF R22 |
| May 19, 6:43 PM CDT | TSTM WND DMG | 1 S Dallas Center, IA | HOUSE LOST ABOUT THREE-QUARTERS OF ITS ROOF ON COUNTY HIGHWAY R22 JUST SOUTH OF HIGHWAY 44 |
| May 19, 6:43 PM CDT | TSTM WND DMG | 4 Ese Dallas Center, IA | ROOF AND STRUCTURAL DAMAGE TO BUILDING. POSSIBLE TORNADO UNCOMFIRMED AT THIS TIME. TIME ESTIMATED. |
| May 19, 6:43 PM CDT | HAIL 1.25 | Adel, IA | |
| May 19, 6:48 PM CDT | TSTM WND DMG | 3 E Dallas Center, IA | 18 INCH DIAMETER TREE LIMBS DOWN ON HIGHWAY 44 AND ASHTON EAST OF DALLAS CENTER |
| May 19, 6:48 PM CDT | TSTM WND DMG | 5 Nw Grimes, IA | NEW MACHINE SHED WITH OVER HALF OF ROOF BLOWN OFF |
| May 19, 6:53 PM CDT | TSTM WND DMG | Earlham, IA | ROOF BLOWN OFF HOUSE |
| May 19, 6:55 PM CDT | HAIL 1.75 | 4 Wnw Grimes, IA | DELAYED REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:10 PM CDT | Tornado Watch | SPC | 8 hr |
| May 19, 2:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005
WUUS53 KDMX 192314
SVRDMX
IAC001-049-073-077-121-200000-
/O.NEW.KDMX.SV.W.0046.130519T2314Z-130520T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA...
DALLAS COUNTY IN CENTRAL IOWA...
SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
NORTHWESTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 700 PM CDT
* AT 610 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
GREENFIELD...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STUART...GUTHRIE CENTER...EARLHAM...PANORA...ADEL...DALLAS
CENTER...PERRY...CASEY...MENLO...DEXTER...REDFIELD...LINDEN...
YALE...BAGLEY...JAMAICA...MINBURN...PERRY AIRPORT AND DAWSON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 84 AND 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4158 9464 4196 9439 4187 9416 4186 9416
4186 9414 4173 9382 4170 9382 4133 9424
TIME...MOT...LOC 2314Z 216DEG 35KT 4141 9446
HAIL...1.25IN
WIND...60MPH
$$
DONAVON2 follow-up statements
570
WWUS53 KDMX 192337
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT SUN MAY 19 2013
IAC001-049-073-077-121-200000-
/O.CON.KDMX.SV.W.0046.000000T0000Z-130520T0000Z/
MADISON IA-GUTHRIE IA-GREENE IA-ADAIR IA-DALLAS IA-
637 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS...
NORTHEASTERN ADAIR...SOUTHEASTERN GREENE...EASTERN GUTHRIE AND
NORTHWESTERN MADISON COUNTIES UNTIL 700 PM CDT...
AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
ADEL...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ADEL...DALLAS CENTER...PERRY...JAMAICA...DAWSON...PERRY AIRPORT AND
MINBURN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 93 AND 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4133 9424 4165 9442 4196 9439 4173 9382
4170 9382
TIME...MOT...LOC 2337Z 233DEG 44KT 4165 9413
HAIL...1.25IN
WIND...60MPH
$$
DONAVON362
WWUS53 KDMX 192344
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
644 PM CDT SUN MAY 19 2013
IAC001-073-077-121-192354-
/O.CAN.KDMX.SV.W.0046.000000T0000Z-130520T0000Z/
MADISON IA-GUTHRIE IA-GREENE IA-ADAIR IA-
644 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAIR...
SOUTHEASTERN GREENE...EASTERN GUTHRIE AND NORTHWESTERN MADISON
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4160 9424 4160 9428 4177 9428 4186 9427
4186 9415 4173 9382 4170 9382 4150 9405
4151 9424
TIME...MOT...LOC 2344Z 233DEG 44KT 4170 9404
$$
IAC049-200000-
/O.CON.KDMX.SV.W.0046.000000T0000Z-130520T0000Z/
DALLAS IA-
644 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS COUNTY
UNTIL 700 PM CDT...
AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF ADEL...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DALLAS CENTER AND MINBURN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 100 AND 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4160 9424 4160 9428 4177 9428 4186 9427
4186 9415 4173 9382 4170 9382 4150 9405
4151 9424
TIME...MOT...LOC 2344Z 233DEG 44KT 4170 9404
HAIL...1.25IN
WIND...70MPH
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:41 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 19, 3:41 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 341 PM CDT SUN MAY 19 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 330 PM CDT SUN MAY 19 2013 MAIN CONCERNS ARE SEVERE WEATHER THIS PERIOD. CURRENT WATCHES ACROSS THE AREA FOR THE POTENTIAL OF TORNADOES THIS EVENING. THOUGH INSTABILITY HAS WANED ACROSS CENTRAL AND WESTERN SECTIONS OF IOWA WITH SHORT WAVE APPROACHING FROM THE SOUTH INSTABILITY WILL ONCE AGAIN INCREASE OVER THE REGION. MODELS HAVE CONTINUED TO ADVERTISE INCREASING WIND FIELDS ALOFT WITH APPROACHING WAVE WHICH SHOULD SUPPORT SUPERCELLS WITH TORNADO POTENTIAL AS WELL. LOWS OVERNIGHT WILL DROP INTO THE 60S WITH WINDS BECOMING MORE SW AS DRY SLOT WORKS ITS WAY INTO THE AREA AFT 06Z. EXPECTING MOST OF THE ACTIVITY TO REACH WEST CENTRAL IOWA BY 22Z AND NEARING CENTRAL SECTIONS BY 00-01Z WITH EASTERN COUNTIES SEEING STORMS THROUGH 03Z. .LONG TERM.../MONDAY THROUGH SUNDAY/... ISSUED AT 330 PM CDT SUN MAY 19 2013 FORECAST CONCERN DEALS WITH CUTOFF LOW LINGERING OVER THE MIDWEST THROUGH THE MIDDLE OF THE WEEK AND TIMING OF PRECIP CHANCES ASSOCIATED WITH THIS SYSTEM. MODELS ARE IN GOOD AGREEMENT THROUGH MID WEEK AND LEANED TOWARD A NAM/ECMWF BLEND. .MONDAY THROUGH WEDNESDAY...UPPER LOW STALLS OR SLIGHTLY RETROGRADES INTO EASTERN SOUTH DAKOTA TOMORROW AND LOOKS TO PLACE MUCH OF THE FORECAST AREA IN THE DRY SLOT. CUT BACK ON POPS DURING THE DAY OVER CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA WHERE BEST FORCING PUSHES INTO NORTHERN IOWA AND INTO MINNESOTA. LATEST 4.0KM WRF PUSHES CONVECTION INTO FAR NORTHERN IOWA AND INTO MINNESOTA BY 12Z MONDAY AND KEEPS THE REST OF THE FORECAST AREA MAINLY DRY UNTIL LATE IN THE DAY. SEVERE POTENTIAL EXIST ACROSS EASTERN SECTIONS OF THE FORECAST AREA BY THE LATE AFTERNOON AS THE PEAK HEATING AIDS IN DESTABILIZATION. MAIN THREAT LOOKS TO BE HAIL AND WINDS WITH THE DECENT CAPE PRESENT AND DEEP LAYER SHEAR. ANOTHER SHORTWAVE ROUNDS THE UPPER LOW MONDAY NIGHT AND LIKELY WILL BE THE TRIGGER FOR STORMS ACROSS EASTERN AND NORTHERN IOWA. HAVE HIGHEST POPS OVER EASTERN PORTIONS OF THE FORECAST AREA THROUGH 06Z TUESDAY. DRY SLOT MOVES BACK INTO IOWA PAST 12Z TUESDAY AND HAD TO CUT BACK ON POPS OVER CENTRAL TO SOUTHERN IOWA DURING THE DAY TUESDAY. THE UPPER LOW FINALLY PUSHES EASTWARD INTO NORTHERN IOWA BY WEDNESDAY MORNING AND BRINGS SOME LIGHT STRATI-FORM RAIN DURING THE DAY WEDNESDAY. .THURSDAY THROUGH SATURDAY...COLDER TEMPERATURES FILTER INTO THE REGION DURING THIS TIME FRAME AS SURFACE HIGH BUILDS ACROSS THE STATE. GENERALLY DRY CONDITIONS ANTICIPATED UNTIL SOME WEAK THETA-E ADVECTION DEVELOPS LATE FRIDAY NIGHT INTO SATURDAY ON THE BACKSIDE OF THE SURFACE HIGH. && .AVIATION...19/18Z ISSUED AT 1225 PM CDT SUN MAY 19 2013 OLD MCV CONTINUES TO PRODUCE SHOWERS AND ISO THUNDER WEST EARLY THIS PERIOD AS IT DRIFTS NORTH. MAIN CONCERNS WILL BE APPROACHING SHORTWAVE LATE AFTERNOON AND EVENING WHICH SHOULD SET INSTABILITY OFF. WINDS COMPLICATED THIS AFTERNOON WITH GUSTY SOUTH WINDS ALONG AND BEHIND WARM FRONT WHILE CIRCULATION OVER WESTERN SECTIONS BRINGING VRBL WIND DIRECTION/SPEED NEXT SEVERAL HOURS. LIKELY TO SEE +TSRA OVER THE REGION AFT 00Z SPREADING FROM WEST TO EAST DURING THE EVENING...TIMED PERIOD ABOUT 4 HOURS. MESO MODELS SUGGEST LINE MAINLY PRIOR TO 06Z...WILL MONITOR FOR TIMING AND MAKE APPROPRIATE UPDATES AS NECESSARY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...PODRAZIK AVIATION...REV
Hazardous weather outlook, May 19, 4:21 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 421 PM CDT SUN MAY 19 2013 IAZ004>007-015>017-023>028-033>039-044>046-057-058-070-071-202130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- AUDUBON-GUTHRIE-CASS-ADAIR- 421 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WITH SEVERE WEATHER EXPECTED ARE EXPECTED THIS EVENING WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING SURFACE WINDS IN EXCESS OF 60MPH. AN ISOLATED TORNADO WILL BE POSSIBLE DURING THIS TIME. IN ADDITION...LOCALIZED HEAVY RAIN IS EXPECTED LATE TODAY INTO TONIGHT WHICH MAY PRODUCE PONDING OF WATER AND POSSIBLY ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME ON MONDAY INTO EARLY WEDNESDAY. THERE IS THE THREAT FOR SEVERE WEATHER MONDAY AFTERNOON INTO THE EVENING AS WELL AS AGAIN ON TUESDAY AFTERNOON AND EVENING. MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED INTO THE EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME EARLY IN THE WORK WEEK. IAZ047>050-059>062-072>075-081>086-092>097-202130- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 421 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED BY EARLY EVENING SPREADING NORTHEAST ACROSS THE AREA INTO TONIGHT. SIGNIFICANT SEVERE WEATHER IS EXPECTED WITH THESE STORMS LATER INTO THE EVENING WITH ALL MODES OF SEVERE WEATHER POSSIBLE. GOLF BALL HAIL...DAMAGING SURFACE WINDS IN EXCESS OF 60MPH AND A FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINFALL IN SOME OF THE STORMS MAY LEAD TO PONDING OF WATER...MAINLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME ON MONDAY INTO EARLY WEDNESDAY. THERE IS THE THREAT FOR SEVERE WEATHER MONDAY AFTERNOON INTO THE EVENING AS WELL AS AGAIN ON TUESDAY AFTERNOON AND EVENING. MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED INTO THE EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME EARLY IN THE WORK WEEK. REV
In the hours before
Local storm report, May 19, 5:13 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
513 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM NON-TSTM WND GST 3 E RINARD 42.34N 94.43W
05/19/2013 M64.00 MPH CALHOUN IA 911 CALL CENTER
SCHOOL-NET SITE
0305 AM HAIL 6 SE MONROE 41.47N 93.02W
05/19/2013 E1.00 INCH MARION IA TRAINED SPOTTER
QUARTER SIZE HAIL. DID DAMAGE TO CAR.
0345 AM NON-TSTM WND GST ALGONA 43.07N 94.23W
05/19/2013 M61.00 MPH KOSSUTH IA DEPT OF HIGHWAYS
IOWA DOT RWIS SITE
0445 AM HAIL 1 E HANLONTOWN 43.28N 93.35W
05/19/2013 E0.88 INCH WORTH IA LAW ENFORCEMENT
&&
DEROYLocal storm report, May 19, 5:16 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
516 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM NON-TSTM WND GST 3 E RINARD 42.34N 94.43W
05/19/2013 M64.00 MPH CALHOUN IA 911 CALL CENTER
SCHOOL-NET SITE
0305 AM HAIL 6 SE MONROE 41.47N 93.02W
05/19/2013 E1.00 INCH MARION IA TRAINED SPOTTER
QUARTER SIZE HAIL. DID DAMAGE TO CAR.
0345 AM NON-TSTM WND GST ALGONA 43.07N 94.23W
05/19/2013 M61.00 MPH KOSSUTH IA DEPT OF HIGHWAYS
IOWA DOT RWIS SITE
0445 AM HAIL 1 E HANLONTOWN 43.28N 93.35W
05/19/2013 E0.88 INCH WORTH IA LAW ENFORCEMENT
&&
DEROYLocal storm report, May 19, 5:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
525 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 3 WSW CARBON 41.03N 94.87W
05/19/2013 M2.50 INCH ADAMS IA TRAINED SPOTTER
HAIL COMPLETELY COVERING THE GROUND
&&
PODRAZIKLocal storm report, May 19, 5:27 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
527 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HEAVY RAIN 5 ESE CHARTER OAK 42.04N 95.51W
05/19/2013 E0.00 INCH CRAWFORD IA TRAINED SPOTTER
ESTIMATING 2 INCHES OF RAIN IN PAST HOUR. ON HIGHWAY 141
EAST OF CHARTER OAK, SPOTTER SEES WATER POURING OUT OF
FIELDS INTO DITCHES, BUT NO FLOOD IMPACTS TO ROADS AT
THIS TIME.
&&
KJLocal storm report, May 19, 5:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM FUNNEL CLOUD 4 SE LAKE VIEW 42.27N 94.99W
05/19/2013 SAC IA LAW ENFORCEMENT
SAC COUNTY DEPUTY REPORTED A FUNNEL CLOUD NEAR THE TOWN
OF ULMER...OR 4 MILES E AND 3 MILES SOUTH OF LAKE VIEW.
&&
FBOKSALocal storm report, May 19, 6:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL NW CARBON 41.07N 94.83W
05/19/2013 E3.00 INCH ADAMS IA PUBLIC
2 TO 3 INCH DIAMETER HAIL. VIA SOCIAL MEDIA.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:07 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 23 min |
| May 19, 2:51 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Sac, Webster | 39 min |
| May 19, 3:04 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 26 min |
| May 19, 3:33 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto | 42 min |
| May 19, 3:55 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Wright | 50 min |
| May 19, 4:19 AM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 56 min |
| May 19, 3:57 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 33 min |
| May 19, 4:34 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| May 19, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 46 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Webster | 51 min |
| May 19, 5:43 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Guthrie | 47 min |
| May 19, 5:45 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 45 min |
| May 19, 6:10 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Cass | 6 hr |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth | 52 min |
| May 19, 6:27 PM CDT | Tornado Warning | DMX | Dallas, Guthrie, Madison | 33 min |
| May 19, 6:35 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Warren | 40 min |
| May 19, 6:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk, Story | 48 min |
| May 19, 6:49 PM CDT | Tornado Warning | DMX | Polk, Story | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.